MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH PREPARATION FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, MARYLAND, SHORT, ERGO

OLYMPUS WINTER & IBE GMBH PREPARATION FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, MARYLAND, SHORT, ERGO
Model Number WA63320C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The exact cause of the reported event cannot be determined; however, the (b)(4) instruction manual warns users ¿only use the jaws¿ front part for coagulation.Make sure not to touch the tissue with the jaws¿ non-insulated joint area.Otherwise, there is the risk of accidental coagulation.".
 
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic hysterectomy procedure, the grasping forceps were transmitting thermic energy resulting in involuntary burning and coagulation of adjacent tissues.It is unknown if the intended procedure was completed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received.Olympus received additional information that states the hand-piece was activated no more than 20 seconds at a time.The patient¿s uterus was burned while cauterizing a uterine artery.No additional surgical intervention was required.

Brand Name
PREPARATION FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, MARYLAND, SHORT, ERGO
Common Device Name
PREPARATION FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8242576
Report Number2951238-2019-00362
Device Sequence Number13812896
Product Code GEI
UDI-Device Identifier04042761063050
UDI-Public04042761063050
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA63320C
Device Catalogue NumberWA63320C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;